Economics at your fingertips  

Nonparametric Instrumental Variable Estimators of Structural Quantile Effects

Victor Chernozhukov, Patrick Gagliardini () and Olivier Scaillet ()

No 08-03, Swiss Finance Institute Research Paper Series from Swiss Finance Institute

Abstract: We study the asymptotic distribution of Tikhonov Regularized estimation of quantile structural effects implied by a nonseparable model. The nonparametric instrumental variable estimator is based on a minimum distance principle. We show that the minimum distance problem without regularization is locally ill-posed, and consider penalization by the norms of the parameter and its derivatives. We derive pointwise asymptotic normality and develop a consistent estimator of the asymptotic variance. We study the small sample properties via simulation results, and provide an empirical illustration to estimation of nonlinear pricing curves for telecommunications services in the U.S.

Keywords: Nonparametric Quantile Regression; Instrumental Variable; Ill-Posed Inverse Problems; Tikhonov Regularization; Nonlinear Pricing Curve. (search for similar items in EconPapers)
JEL-codes: C13 C14 D12 (search for similar items in EconPapers)
New Economics Papers: this item is included in nep-ecm
Date: 2008-12, Revised 2009-08
References: Add references at CitEc
Citations: View citations in EconPapers (7) Track citations by RSS feed

Downloads: (external link) (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this paper

More papers in Swiss Finance Institute Research Paper Series from Swiss Finance Institute Contact information at EDIRC.
Bibliographic data for series maintained by Ridima Mittal ().

Page updated 2019-11-12
Handle: RePEc:chf:rpseri:rp0803